Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking medicine for diabetes. Having runny nose. Is it psychological or side effect of medicine?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi there,
I was diagonsed with diabetes since Oct 12. I have been taking medicine Metformin 500 mg and Gliciazide 40 mg since Oct 2012. Before this I have on and off running nose. But after taking this medicine I have always running nose now. I cannot sleep in night . I am a bus driver so by hours 24X7. I feel that my health is detoriating due to runing nose. I discussed with my GP here but no any help. So can you please recommend any further advice on this? Is it psychological or side effect of medicine? Diet : I am pure vegeterian
Posted Sat, 9 Mar 2013 in Diabetes
Answered by Dr. Das Arindam 24 minutes later

Thank you for posting a query.

Look, first of all the medicines you are taking are very effective. They have no such side effect of running nose.

But it is not psychological. The reason behind this running nose possibly is allergy against dust / weather / cold.

To stop this running nose, you have to take an antihistaminic agent. But remember one thing; these drugs have mild sedative effect. So, you should take that before going to sleep.

The best antihistaminic agent with low sedative effect is Fexofenadine. You can also try the nasal spray of Azelastine / Olopatadine. They have nearly no such side effects.

If you can find out any substance to which you are allergic, you should avoid that.

Lastly, consult with your treating doctor about the drugs I have mentioned for a detailed prescription.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: Taking medicine for diabetes. Having runny nose. Is it psychological or side effect of medicine? 6 minutes later
Thank you for your quick and helpful reply. I have taken antihistaminic agent Cetirizine Hydrochloride 10 mg Tablets . But it did not work. I have never been diagnosed with any allergy. What is your second advice?. It is constant running nose. Left side nose near eyes has swallon up now.

Answered by Dr. Das Arindam 8 minutes later

Thank you for writing back.

It is very unlikely that cetrizine of 10 mg did not work.

In that case you have to consult with an ear nose throat specialist in person for a detailed clinical exmination to find out any abnormality in the lacrimal duct or in the nasal mucosa.

If no abnormality is detected, a short course of prednosolone will be considered. If it is an allergic reaction, it should settle down with prednisolone.

Hope tou have your answers.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor